MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 14MM X 45CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 14MM X 45CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181445
Medical Device Problem Codes Material Rupture (1546); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization targeting an abdominal gastrointestinal bleed, the 14mm x 45cm deltafill 18 coil (dlf181445 / l16553) was used as the first coil.It was resheathed once because the position of the concomitant microcatheter was not proper.However, the sheath did not cover the wire properly and as a result, the coil could not be resheathed.It was replaced with another 14mm x 45cm deltafill 18 coil (dlf181445) and the replacement performed without any issue.The procedure was successfully completed with four deltafill 18 coils.It was reported that there was no resistance at any time during the advancement of the coil through the microcatheter.The complaint coil was successfully removed from the patient.There was no blood flow restriction / reduction as a result of the event.There was no report of any patient adverse event or complication as a result of the reported issue.The complaint device was returned for evaluation.During the microscopic inspections of the returned device, the embolic coil was observed protruding from the introducer and in stretched condition.Based on the product analysis on 06 september 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email is not available.[conclusion]: the healthcare professional reported that during a coil embolization targeting an abdominal gastrointestinal bleed, the 14mm x 45cm deltafill 18 coil (dlf181445 / l16553) was used as the first coil.It was resheathed once because the position of the concomitant microcatheter was not proper.However, the sheath did not cover the wire properly and as a result, the coil could not be resheathed.It was replaced with another 14mm x 45cm deltafill 18 coil (dlf181445) and the replacement performed without any issue.The procedure was successfully completed with four deltafill 18 coils.It was reported that there was no resistance at any time during the advancement of the coil through the microcatheter.The complaint coil was successfully removed from the patient.There was no blood flow restriction / reduction as a result of the event.There was no report of any patient adverse event or complication as a result of the reported issue.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 14mm x 45cm deltafill 18 coil was received contained in a pouch.Visual inspection was performed.The embolic coil was observed protruding from the introducer.No other damage nor anomaly was observed during the visual inspection.Microscopic inspection was performed.The embolic coil was observed in stretched condition and protruding from the introducer.Functional evaluation could not be performed due to the condition of the embolic coil being protruded from the introducer and in stretched condition.A review of the manufacturing documentation associated with this lot (l16553) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following recommendation: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.The complaint reported that during the abdominal gastrointestinal embolization procedure, the 14mm x 45cm deltafill 18 coil was the first coil used; it was resheathed once because the position of the concomitant microcatheter was not proper and the sheath did not properly cover the wire and the coil could not be resheathed.The condition of the returned complaint coil confirmed the reported issue.The coil was observed protruding from the introducer and in stretched condition.The coil protruding from the introducer may have been the result of the attempt to resheath the coil.Force may have been inadvertently applied which resulted in the coil becoming stretched.The exact cause of the coil becoming protruded from the introducer and then stretched is likely due to procedural handling; the exact cause cannot be conclusively determined.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.The coil stretched condition was not originally reported in the complaint.Stretching can occur during procedure handling where force may have been inadvertently applied.The exact cause of the observed stretched condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied during the attempt to resheath the coil which resulted in the embolic coil becoming protruded from the introducer as observed during the visual inspection.The inadvertent force also likely contributed to the stretched condition of the embolic coil as observed under microscopic magnification.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 14mm x 45cm deltafill 18 coil left the manufacturing facility with the embolic coil in stretched condition and protruding from the introducer as noted during the visual and microscopic inspections.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 14MM X 45CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12435948
Report Number3008114965-2021-00447
Device Sequence Number3585643
Product Code KRD
UDI-Device Identifier10886704077138
UDI-Public10886704077138
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberDLF181445
Device Catalogue NumberDLF181445
Device Lot NumberL16553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2021
Initial Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1